On a normal-form analysis for a class of passive bipedal walkers

Petri T. Piiroinen, Harry J. Dankowicz, Arne B. Nordmark

Research output: Contribution to journalArticlepeer-review

Abstract

This paper implements a center-manifold technique to arrive at a normal-form for the natural dynamics of a passive, bipedal rigid-body mechanism in the vicinity of infinite foot width and near-symmetric body geometry. In particular, numerical schemes are developed for finding approximate forms of the relevant invariant manifolds and the near-singular dynamics on these manifolds. The normal-form approximations are found to be highly accurate for relatively large foot widths with a range of validity extending to widths on the order of the mechanisms' height.

Original languageEnglish (US)
Pages (from-to)2411-2425
Number of pages15
JournalInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Volume11
Issue number9
DOIs
StatePublished - Sep 2001
Externally publishedYes

ASJC Scopus subject areas

  • Modeling and Simulation
  • Engineering (miscellaneous)
  • General
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'On a normal-form analysis for a class of passive bipedal walkers'. Together they form a unique fingerprint.

Cite this